Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS St. Louis, MO

March 26, 2000Boone County, Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:14 PM CST for Boone County, Callaway County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 2:14 PM CST (20:14 UTC)
Expired
Mar 26, 2000, 3:00 PM CST
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties

Counties Boone County, MO, Callaway County, MO

The radar

The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 262015
SVRSTL
MOC019-027-262100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
  WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 300 PM CST

* AT AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF COLUMBIA...
  JUST NORTH OF THE AIRPORT... MOVING EAST AT 15 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  NEAR ASHLAND
  GUTHERIE
  CARRINGTON



THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN
CAHUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT
OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY.



PEDIGO/BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 AM CST, 11 hours 14 minutes earlier.

Area forecast discussion, Mar 26, 3:00 AM CST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CST SUN MAR 26 2000

BROAD SFC HI PRES RDG CNTRD OVR SE MO/SW IL RESULTING SOME
INTERESTING TMPS EARLY THIS MORNING.  THIS RDG WL SHIFT QUICKLY EWD
TDA AS VIGOROUS SHRTWV TROF NOW OVR THE NRN ROCKIES DIGS SEWD AND
AMPLIFIES SENDING ATTENDING CDFNT RAPIDLY INTO THE RGN...QUITE A
BIT FASTER THAN MDL RUNS YDA.  ETA/AVN LOOK ON TARGET RAPIDLY
ADVECTING LOW LVL MSTR NWD TDA ACRS WRN MO IN ADVANCE OF CDFNT AS
STRENGTHENING SLY FLOW DVLPS IN THE WAKE OF THE HI.  MID/UPR 50S
CURRENTLY NOT FAR RMVD FM THE REGION ATTM /NE OK AND NW AR/.  THE
COMBO OF COLD MID LVL TMPS AND STEEP LAPSE RATES OVR MOISTENING AND
WARMING LOW LVLS SHUD RESULT IN SIGNIFICANT INSTABILITY ALG AND AHD
OF THE FNT/SFC TROF THIS AFT FM ERN OK INTO WRN MO.  INCRSG LRG SCALE
LIFT ASSOCD WITH AMPLIFYING UPR TROF AND LOW LVL WAA...AND AMPLE
CNVRGNC ALG THE CDFNT SHUD RESULT IN WDSPRD CNVCTV DVLPMNT...SPCLY FM
SW MO INTO PTNS OF MID MO BY LATE AFT.  ACTVY SHUD PROGRESS QUICKLY
EWD ACRS THE CWFA THIS EVNG BUT WL LIKELY NOT RMN AS STG AS IT
ENCOUNTERS LESSENING INSTABILITY. PCPN SHUD EXIT SW IL COUNTIES AFT
MIDNIGHT.  DECENT SHOT OF CAA AND DRYING WITH INITIAL CDFNT AND
QUESTION ON MON BCMS AMT OF ANY CD AIR STATOCU AND NET IMPACT ON
TMPS.  WUD LIKE TO SEE LONGER LIVED CYCLONIC LOW LVL FLOW AS AVN
ALREADY SHWG WLY FLOW AND H85 WAA DVLPG ON MON AFT AHD OF NEXT CD
SURGE. TMPS CUD GET A BIT TRICKY MON NGT AS THERE WL BE A PD OF WAA
AS SFC FLOW BACKS TO WSW AHD OF THE AFOREMENTIONED SECOND CDFNT.

GUID TMPS LOOK IN THE BALLPARK TDA WITH A DECENT PD OF MRNG SUN BFR
CLDS AND CNVCTV DVLPMNT.  WL GIVE A NOD TWDS COOLER FWC TNGT AND
SPLIT THE DIF ON MON.

.STL...NONE
GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:10 PM CSTSevere Thunderstorm WarningLSXCole65 min
Mar 26, 2:42 PM CSTSevere Thunderstorm WarningLSXOsage48 min
Mar 26, 2:56 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery49 min
Mar 26, 3:21 PM CSTSevere Thunderstorm WarningLSXOsage39 min
Mar 26, 3:39 PM CSTSevere Thunderstorm WarningLSXLewis51 min
Mar 26, 3:45 PM CSTSevere Thunderstorm WarningLSXShelby65 min
Mar 26, 4:05 PM CSTSevere Thunderstorm WarningLSXMarion55 min
Mar 26, 4:23 PM CSTSevere Thunderstorm WarningLSXRalls52 min
Mar 26, 4:32 PM CSTSevere Thunderstorm WarningLSXAudrain, Callaway58 min
Mar 26, 4:55 PM CSTSevere Thunderstorm WarningLSXMonroe, Shelby50 min
Mar 26, 5:11 PM CSTSevere Thunderstorm WarningLSXRalls49 min
Mar 26, 5:30 PM CSTSevere Thunderstorm WarningLSXPike60 min
Mar 26, 5:44 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.